Extremely Worried

Following on from my difficulties following my first shock and being put on amiodarone; link here: https://www.pacemakerclub.com/message/36222/amiodarone-causing-constant-dizziness

My condition the last week or so has deteriorated even more. I am constantly out of breath, even just resting. I constantly have a light head and feel dizzy. I have started to feel my heart doing 'hiccups', I struggle to fall asleep at night and wake up exhausted and am tired all the time.

Could it be down to lowering my Carvedilol dosage and taking me off Eplerenone and Losartan completely to try and combat the dizzy symptoms I was having? My blood pressure has rose from 90/60 to around 110/70 but I don't 'feel' any better and the dizzy symptoms are still there.

Part of me thinks that my heart is on its last legs and is struggling to pump blood around my body hence why I feel light headed, dizzy and tired all the time. I walk up a flight of stairs and am exhuasted. I was not like this last year.

The doctors at my hospital have been very unhelpful even though I have been calling every other day. What should I do? I am a 30 year old male. 


3 Comments

it's time for a change

by AgentX86 - 2020-01-14 08:53:53

The drugs you're on are clearly not working. When you find yourself in a hole stop digging. Try either another drug regimen or it's time for an ablation (if it's not already too late). You need to find the best EP for this, however. Someone who has done a thousand or more, at least a hundred a year. Someone who does little else. Since you've been in AF a while,  it's not a simple procedure  (from your position it's a piece of cake but it take incredible skill to handle the tough cases). Once you've exhausted that possibility,  there are more drastic solutions but they have their issues as well.

KEEP UP THE PRESSURE

by Gemita - 2020-01-14 14:25:57

Stan,

What would I do if I were as symptomatic as you describe, I would be paying a visit to ER/A&E for some blood works and other investigations to try to stabilise symptoms.  You know your own body and if your symptoms are hard to tolerate and causing you so much concern, it is time to act.  

ER/A&E doctors may do a complete review of your meds, check your electrolytes and carry out other heart related checks.  At least it would put your mind at rest and maybe even get you seen earlier for any procedure necessary.  Unless we keep up the pressure, doctors treating us may assume that we are managing, or not truly symptomatic.

Amiodarone is a difficult med for many of us although it is usually the last resort to try for AF relief/control because it can work which is why many doctors like it (but not many patients).  If you feel it is causing so many issues, or coming off your other meds has affected you in some way, I would say you need to go to hospital for monitoring to see what it is happening to your heart right now.  Perhaps if they could see on screen what your heart is actually doing they may decide to try something else immediately, but speaking on the phone is clearly getting you no-where.

I hope for the very best for you.  

Hyperthyroidism

by Stan Da Man - 2020-01-21 09:26:40

I had a blood test this weekend and it came back positive. I have abnormal levels from my thyroid. It was abnormal six weeks ago and now it's got even higher. The hospital STILL want me to contine with Amiodarone and now attend a clinic to get my thyroid under control. Feel like my life is spinning out of control... 

You know you're wired when...

You’re officially battery-operated.

Member Quotes

I have an ICD which is both a pacer/defib. I have no problems with mine and it has saved my life.